Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 44, NWS Raleigh, NC

September 14, 2018Johnston County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 14, 2018, 8:41 AM EDT for Johnston County, North Carolina. It was in force for 17 hr. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2018, 8:41 AM EDT (12:41 UTC)
Expired
Sep 15, 2018, 1:15 AM EDT
In force
17 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 9:30 AM EDTFLASH FLOODPrinceton, NCHIGH WATER ON N PINE ST.
Sep 14, 12:45 PM EDTFLASH FLOOD2 Nnw Newton Grove, NCFLOODING REPORTED ON HARPER HOUSE ROAD.
Sep 14, 1:00 PM EDTFLASH FLOOD4 Nne Newton Grove, NCFLOODING REPORTED ON ALMON ROAD.
Sep 14, 1:15 PM EDTFLASH FLOODClayton, NCSTRONG WINDS RIPPED OFF THE ROOF ON A MOBILE HOME.
Sep 14, 4:39 PM EDTFLASH FLOODBenson, NCCORRECTS PREVIOUS TROPICAL STORM REPORT FROM BENSON. SEVERAL ROADS FLOODED IN THE BENSON AREA.
Sep 14, 5:15 PM EDTFLASH FLOOD5 S Pine Level, NCCORRECTS PREVIOUS TROPICAL STORM REPORT FROM 5 S PINE LEVEL. STEVENS CHAPEL ROAD WASHED OUT NEAR PRINCETON.
Sep 14, 9:30 PM EDTFLASH FLOOD1 Ene Princeton, NCHIGH WATER ON DONNIE H JONES BLVD.
Sep 14, 9:30 PM EDTFLASH FLOOD1 Ne Princeton, NCHIGH WATER ON OLD CORNWALLIS RD.
Sep 14, 9:30 PM EDTFLASH FLOOD1 S Pine Level, NCDAVIS MILL RD IMPASSABLE.
Sep 14, 9:30 PM EDTFLASH FLOOD1 W Princeton, NCHIGH WATER ON HOLTS POND RD.
Sep 14, 9:30 PM EDTFLASH FLOOD1 W Princeton, NCPROGRESSIVE CHURCH RD WASHED OUT.
Sep 14, 9:30 PM EDTFLASH FLOOD2 N Princeton, NCHIGH WATER ACROSS THE 1300 BLOCK OF OLD ROCK QUARRY RD.
Sep 14, 9:30 PM EDTFLASH FLOOD2 S Princeton, NCHIGH WATER ON MASSEY-HOLT RD.
Sep 14, 9:30 PM EDTFLASH FLOOD3 S Kenly, NCWATER ACROSS LITTLE RD.
Sep 14, 9:30 PM EDTFLASH FLOOD4 Ssw Princeton, NCHIGH WATER ON BRODGEN RD.
Sep 14, 9:30 PM EDTFLASH FLOOD5 S Pine Level, NCWATER ACROSS THE 4000 BLOCK OF STEVENS CHAPEL RD.
Sep 14, 9:30 PM EDTFLASH FLOOD6 S Pine Level, NCWATER ACROSS GRABTOWN RD.
Sep 14, 9:30 PM EDTFLASH FLOOD7 Se Four Oaks, NCROAD CLOSED.
Sep 14, 9:31 PM EDTFLASH FLOODPrinceton, NCNUMEROUS ROADS WASHED OUT THROUGHOUT THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 0.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

364 
WGUS52 KRAH 141241
FFWRAH
NCC101-141845-
/O.NEW.KRAH.FF.W.0044.180914T1241Z-180914T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
841 AM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Johnston County in central North Carolina...

* Until 245 PM EDT Friday

* At 838 AM EDT, Doppler radar indicated bands of heavy rain 
  associated with Hurricane Florence rotating through Johnston 
  County. Up to two inches of rain have already fallen and 
  additional one to two inch per hour rates are likely through 
  midday. The heavy rain combined with the rain that has already 
  fallen, will result in flash flooding of area streams and creeks. 
  Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Smithfield, Clayton, Benson, Micro, Selma, Four Oaks, Pine Level,
  Kenly, Princeton and Coats Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Do not enter or cross flowing water or 
water of unknown depth, either on foot or in a vehicle. 

&&

LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
      3532 7827 3529 7830 3526 7841 3526 7849
      3531 7854 3534 7853 3540 7860 3545 7862
      3550 7866 3552 7871 3571 7847 3582 7826
      3576 7824 3571 7816 3561 7813 3558 7807

$$

10
3 follow-up statements
222 
WGUS52 KRAH 141833
FFWRAH
NCC101-150045-
/O.EXT.KRAH.FF.W.0044.000000T0000Z-180915T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
233 PM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Johnston County in central North Carolina...

* Until 845 PM EDT Friday

* At 230 PM EDT, local law enforcement officials reported heavy rain 
  across the warned area. 5 to 7 inches of rain have fallen, with 
  the highest amounts just south of Princeton. Flash flooding is 
  already occurring.

* Some locations that will experience flooding include...
  Smithfield, Clayton, Benson, Micro, Selma, Four Oaks, Pine Level,
  Kenly, Princeton and Coats Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening flash flooding is likely occurring in the Princeton 
area. Do not attempt to travel unless you must do so to escape the 
flooding or are under an evacuation order. If you are in a low lying 
area, along a creek or stream, or in an area experiencing flooding, 
take action now to protect your life. Move to higher ground 
immediately. Turn around, don't drown when encountering flooded 
roads. Most flood deaths occur in vehicles.

&&

LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
      3532 7827 3529 7830 3526 7841 3526 7849
      3531 7854 3534 7853 3540 7860 3545 7862
      3550 7866 3552 7871 3571 7847 3582 7826
      3576 7824 3571 7816 3561 7813 3558 7807

$$

10
309 
WGUS52 KRAH 150015
FFWRAH
NCC101-150515-
/O.EXT.KRAH.FF.W.0044.000000T0000Z-180915T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
815 PM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Johnston County in central North Carolina...

* Until 115 AM EDT

* A Flash Flood Emergency remains in effect for Wayne County and 
  Southeast Johnston County until 1000 PM.

* At 812 PM EDT, emergency management officials reported flash 
  flooding due to heavy rain across the warned area. Up to 11 inches 
  of rain have fallen. Rain bands associated with Tropical Storm 
  Florence will continue to produce rainfall rates of up to 2 inches 
  per hour through tonight.

* Some locations that will experience flooding include...
  Smithfield, Clayton, Benson, Micro, Selma, Four Oaks, Pine Level,
  Kenly, Princeton and Coats Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening flash flooding is occurring across the area. Do not
attempt to travel unless you must do so to escape the flooding or are
under an evacuation order. If you are in a low lying area, along a
creek or stream, or in an area experiencing flooding, take action 
now to protect your life. Move to higher ground immediately. Turn 
around, don't drown when encountering flooded roads. Be especially 
cautious at night when it is harder to recognize the dangers of 
flooding.

&&

LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
      3532 7827 3529 7830 3526 7841 3526 7849
      3531 7854 3534 7853 3540 7860 3545 7862
      3550 7866 3552 7871 3571 7847 3582 7826
      3576 7824 3571 7816 3561 7813 3558 7807

$$

10
280 
WGUS72 KRAH 150509
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
109 AM EDT SAT SEP 15 2018

NCC101-150518-
/O.EXP.KRAH.FF.W.0044.000000T0000Z-180915T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston NC-
109 AM EDT SAT SEP 15 2018

...THE FLASH FLOOD WARNING FOR JOHNSTON COUNTY WILL EXPIRE AT 115 AM
EDT SATURDAY...

Flash Flooding threat continues for Johnston County. This threat 
continues to be mentioned in Flash Flood Warning #54.

LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
      3532 7827 3529 7830 3526 7841 3526 7849
      3531 7854 3534 7853 3540 7860 3545 7862
      3550 7866 3552 7871 3571 7847 3582 7826
      3576 7824 3571 7816 3561 7813 3558 7807

$$

Haines

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 7:49 AM EDT, 52 minutes earlier.

Area forecast discussion, Sep 14, 7:49 AM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
749 AM EDT Fri Sep 14 2018

.SYNOPSIS...
Hurricane Florence will move over the coast of SE North Carolina
today, then move very slowly west or southwest near the coast
of southern North Carolina and northeastern South Carolina tonight.
A slow motion to the west over northern South Carolina will follow
Saturday and Sunday. Conditions will finally improve early next week
as the remnants of Florence finally move away.

&&

.NEAR TERM /through Saturday/...
As of 445 AM Friday...

No changes this evening to the current watches/advisories etc...

The center of Hurricane Florence is currently only about ~15
miles offshore of Topsail Beach this morning and slowly moving
northwest. Landfall is likely to happen very soon. Across our
region there have been a couple of cells that required a tornado
warning near the Halifax, Warren, and Nash counties earlier
this morning and this also happens to be were the best shear
(40kts effective bulk shear) and ML CAPE (about 500 J/kg)
intersect.

Hurricane Florence will come to a crawl today and is only
forecast to move extremely slowly towards the southwest staying
very close to the NC coastline. By Saturday morning Hurricane
Florence is forecast to still be near the coastline over
northeastern South Carolina. Latest runs of the GFS and ECMWF
continue to advertise a swath of 10" to 20" across central North
Carolina (isolated higher amounts possible) with the NSSL WRF,
and HRRR also on board. These types of rainfall unfortunately
make sense given the strong low level moisture transport
convergence on the back side of the storm. Given the above have
continued the Flash Flood Watch into Monday evening. Saturday
afternoon into evening Hurricane Florence will then begin to
pull more west and then northwest and head towards Asheville,
NC.

What does this mean for our area? This means that a prolonged
period of torrential rainfall can be expected across most of
central North Carolina. Flash flooding of creeks, rivers,
streams, and nearby roadways, and washouts of area bridges are
likely. This will likely result in catastrophic and life
threatening flash flooding and extensive prolonged river
flooding across the lower Neuse, Black, and Cape Fear river
basins.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 425 AM Friday...

Saturday night through Sunday night... The remnant circulation of
Florence which should be centered over northern South Carolina on
Saturday evening will move slowly west on Sunday and then begin to
lift north into the Appalachians. As the surface low slips west, a
persistent southerly, convergent flow will produce an arc of
widespread moderate to heavy rain across the state. The greatest
rain coverage will be across the southern Piedmont and Sandhills
where we will maintain 90 PoPs with PoPs in the likely range to the
northeast.

Rainfall amounts during the period will average between 2 and 5
inches with lesser amounts across the far northeast Piedmont and
northern Coastal Plain. This additional rain is likely to exasperate
anticipated flooding issues across the southern tier including the
Neuse, Cape Fear, Black and Yadkin river basins where river flooding
may become extreme.

Windy conditions with winds of 15 to 25 MPH with gusts near 40 MPH
on Saturday evening will gradually abate as the remnant low weakens
and pushes away. Given the wet soil, additional issues with falling
trees are expected.

With lots of clouds and widespread rain, little diurnal temperature
change is expected. Morning lows will range around 70 with afternoon
highs in the mid to upper 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 1245 AM Friday...

The remnant circulation of Florence is expected to lift northeast
through the lower Ohio Valley and northeastern United States Monday
and Tuesday. This will mean the trailing rain bands and associated
weather hazards will come to an end by Sunday night or Monday
for the region.

The trailing surface trough will keep a lingering chance of
mainly diurnal showers and storms into Tuesday afternoon
and possibly Wednesday afternoon. Hot and humid conditions will
also linger through midweek. Lows in the lower to mid 70s
(well above normal) will continue into Wednesday, with highs
in the 80s.

Finally, a pattern change with a true cold frontal passage is
expected late Wednesday. A breath of fresh air courtesy of a
Canadian high pressure will arrive by Thursday and Friday. Lows by
Friday may finally dip into the 50s across the northern Piedmont,
with highs only 80-85.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 745 AM Friday...

Mainly MVFR ceilings will prevail through the TAF period, amidst
tropically-moist, nely low level flow between high pressure over the
Northeast and Hurricane Florence, the latter of which recently made
landfall near Wrightsville Beach, NC. The slow wswwd drift of the
hurricane will also cause already strong NNELY surface winds to
strengthen further across cntl NC today - strongest at FAY, in
closest proximity to the center of Florence. While outer bands of
showers will pivot swwd and affect RWI, FAY, and RDU this morning, a
shield of heavy, tropical precipitation with reduced visibilities,
and stronger and more numerous outer bands of showers and storms,
will pivot wwd across cntl NC through this evening, including into
the GSO and INT vicinity between 00Z-06Z.

Outlook: Florence will eventually arc swd across SC Sat and Sat
night, then lift nwd and newd through the Appalachians through early
next week. Breezy to windy conditions, periods of continued tropical
downpours, storms, and isolated tornadoes --and sub-VFR conditions--
will result, with improving conditions by Tue.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Hurricane Warning for NCZ078-089.
Flash Flood Watch through Sunday evening for NCZ021>028-
038>043-073>078-083>086-088-089.
Tropical Storm Warning for NCZ026>028-040>043-075>077-084>086-
088.
&&

SYNOPSIS...Haines
NEAR TERM...Haines
SHORT TERM...Blaes
LONG TERM...Badgett
AVIATION...MWS
Hazardous weather outlook, Sep 14, 7:21 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
721 AM EDT Fri Sep 14 2018

NCZ021>025-038-039-073-074-083-151200-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Stanly-
Montgomery-Anson-
721 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

In addition, isolated tornadoes will be possible on Sunday.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ007>011-151200-
Person-Granville-Vance-Warren-Halifax-
721 AM EDT Fri Sep 14 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

It will become increasingly windy across the far northern counties
of central North Carolina as Hurricane Florence moves onshore. The
wind gusts will be strong enough to down a few large tree limbs.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Prolonged rain and wind Friday and Friday night will result in a few
downed trees, leading to sporadic power outages and isolated flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ026>028-041>043-077-151200-
Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-
721 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ040-075-076-084>086-088-151200-
Chatham-Moore-Lee-Richmond-Scotland-Hoke-Cumberland-
721 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

In addition, isolated tornadoes will be possible this weekend.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ078-089-151200-
Wayne-Sampson-
721 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

In addition, the threat of few tornadoes will continue, and perhaps
even increase, overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

In addition, the threat of few tornadoes will continue through the
weekend, particularly on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Sep 14, 2:56 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
256 AM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     TROPICAL STORM   4 ENE HOPE MILLS        34.99N 78.89W
09/14/2018                   CUMBERLAND         NC   ASOS

            GUST OF 51 MPH AT FAYETTEVILLE REGIONAL
            AIRPORT.

&&
Local storm report, Sep 14, 3:29 AM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
329 AM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     TROPICAL STORM   4 E EAST LAURINBURG     34.78N 79.37W
09/14/2018                   SCOTLAND           NC   ASOS

            GUST TO 40 MPH AT LAURINBURG-MAXTON AIRPORT.

&&

GIH
Local storm report, Sep 14, 4:19 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 AM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     TROPICAL STORM   4 ENE HOPE MILLS        34.99N 78.88W
09/14/2018                   CUMBERLAND         NC   ASOS

            GUST OF 52 MPH AT FAYETTEVILLE REGIONAL
            AIRPORT.

&&

BAH
Local storm report, Sep 14, 5:43 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 AM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 AM     TROPICAL STORM   4 ENE HOPE MILLS        34.99N 78.88W
09/14/2018                   CUMBERLAND         NC   ASOS

            GUST TO 54 REPORTED AT FAY.

&&
Special weather statement, Sep 14, 6:57 AM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
657 AM EDT FRI SEP 14 2018

NCZ042-043-077-078-088-089-141145-
Johnston NC-Sampson NC-Harnett NC-Wayne NC-Cumberland NC-Wilson NC-
657 AM EDT FRI SEP 14 2018

...MODERATE TO HEAVY RAIN ASSOCIATED WITH HURRICANE FLORENCE WILL
CONTINUE TO SPREAD ACROSS THE COASTAL PLAIN AND SANDHILLS THIS
MORNING...

At 651 AM EDT, Doppler radar indicated rainbands associated with
Hurricane Florence were spreading into Wilson, Wayne, Johnston,
Harnett, Cumberland and Sampson counties. Moderate to heavy rain
will become more widespread through the mid-morning.

Torrential downpours and wind gusts up to 50 mph will be possible
with this storm.

Locations impacted include...
Fayetteville, Goldsboro, Smithfield, Clinton, Lillington, Fort Bragg,
Wilson, Clayton, Dunn and Mount Olive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3485 7850 3483 7890 3495 7904 3519 7910
      3527 7922 3534 7915 3574 7822 3575 7820
      3587 7783 3583 7775 3568 7766 3557 7782
      3518 7783 3515 7790 3519 7802 3519 7816
      3490 7815 3474 7820 3471 7811 3456 7825
TIME...MOT...LOC 1051Z 068DEG 46KT 3572 7790

Smith
Special weather statement, Sep 14, 8:09 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
809 AM EDT FRI SEP 14 2018

NCZ027-042-043-141245-
Nash NC-Johnston NC-Wilson NC-
809 AM EDT FRI SEP 14 2018

...A HEAVY SHOWER WILL AFFECT SOUTHWESTERN NASH...CENTRAL JOHNSTON
AND SOUTHWESTERN WILSON COUNTIES UNTIL 845 AM EDT...

At 807 AM EDT, Doppler radar was tracking a heavy shower near
Bailey, or 18 miles northeast of Smithfield, moving west at 50 mph.

Wind gusts up to 50 mph will be possible with this shower.

Heavy rain and minor flooding will also be possible with this shower.

Locations impacted include...
Smithfield, Clayton, Bailey, Micro, Selma, Kenly, Lucama, Sims, Emit
and Buckhorn Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Doppler radar has indicated weak rotation with this shower. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3546 7849 3554 7859 3561 7860 3569 7849
      3581 7806 3564 7799
TIME...MOT...LOC 1207Z 070DEG 43KT 3570 7812

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:07 PM EDTSpecial Weather StatementRAHEdgecombe23 min
Sep 13, 8:33 PM EDTTornado WarningRAHWilson11 min
Sep 14, 12:28 AM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne, Wilson62 min
Sep 14, 3:02 AM EDTTornado WarningRAHFranklin, Halifax, Warren28 min
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland10 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland7 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHHarnett7 days
Sep 14, 3:13 AM EDTTornado WarningRAHHalifax, Nash18 min
Sep 14, 6:36 AM EDTAreal Flood AdvisoryRAHEdgecombe, Harnett, Johnston, Wilson114 min
Sep 14, 6:57 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson, Wayne, Wilson48 min
Sep 14, 7:27 AM EDTFlash Flood WarningRAHSampson6 hr
Sep 14, 7:56 AM EDTFlash Flood WarningRAHWayne, Wilson6 hr
Sep 14, 8:09 AM EDTSpecial Weather StatementRAHJohnston36 min
Sep 14, 9:00 AM EDTSpecial Weather StatementRAHJohnston, Wilson45 min
Sep 14, 9:33 AM EDTSpecial Weather StatementRAHNash27 min
Sep 14, 9:49 AM EDTSpecial Weather StatementRAHCumberland26 min
Sep 14, 9:59 AM EDTSpecial Weather StatementRAHFranklin16 min
Sep 14, 10:03 AM EDTFlash Flood WarningRAHCumberland, Harnett14 hr
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston59 hr
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston5 days
Sep 14, 10:13 AM EDTRiver Flood WarningRAHWayne11 days
Sep 14, 10:19 AM EDTSpecial Weather StatementRAHFranklin26 min
Sep 14, 10:46 AM EDTSpecial Weather StatementRAHEdgecombe29 min
Sep 14, 10:49 AM EDTSpecial Weather StatementRAHWake26 min
Sep 14, 10:51 AM EDTRiver Flood WarningRAHAnson, Stanly4 days
Sep 14, 11:18 AM EDTSpecial Weather StatementRAHHalifax27 min
Sep 14, 11:24 AM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 11:59 AM EDTFlash Flood WarningRAHHoke, Moore12 hr
Sep 14, 12:24 PM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 12:37 PM EDTSpecial Weather StatementRAHEdgecombe38 min
Sep 14, 12:40 PM EDTTornado WarningRAHEdgecombe35 min
Sep 14, 1:05 PM EDTTornado WarningRAHFranklin, Nash40 min
Sep 14, 1:08 PM EDTFlash Flood WarningRAHSampson11 hr
Sep 14, 1:12 PM EDTFlash Flood WarningRAHEdgecombe, Nash11 hr
Sep 14, 1:28 PM EDTSpecial Weather StatementRAHEdgecombe32 min
Sep 14, 1:45 PM EDTFlash Flood WarningRAHFranklin, Wake11 hr
Sep 14, 1:55 PM EDTSpecial Weather StatementRAHNash35 min
Sep 14, 1:57 PM EDTFlash Flood Warning EmergencyRAHWayne, Wilson11 hr
Sep 14, 1:58 PM EDTSpecial Weather StatementRAHWake32 min
Sep 14, 2:32 PM EDTSpecial Weather StatementRAHWake28 min
Sep 14, 3:14 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore, Richmond, Scotland6 hr
Sep 14, 5:19 PM EDTSpecial Weather StatementRAHGranville, Person26 min
Sep 14, 5:24 PM EDTTornado WarningRAHGranville, Person19 min
Sep 14, 5:31 PM EDTSpecial Weather StatementRAHVance29 min
Sep 14, 5:50 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Granville, Guilford, Halifax, Orange and 4 more4 hr
Sep 14, 6:27 PM EDTSpecial Weather StatementRAHPerson18 min
Sep 14, 6:28 PM EDTFlash Flood Warning EmergencyRAHJohnston, Wayne4 hr
Sep 14, 6:45 PM EDTSpecial Weather StatementRAHDurham60 min
Sep 14, 6:57 PM EDTFlash Flood WarningRAHAlamance, Durham, Orange4 hr
Sep 14, 7:02 PM EDTSpecial Weather StatementRAHForsyth, Guilford43 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.